Alert archive / North Carolina / Flash Flood Warnings in 2023
Flash Flood Warning 22, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 14, 2023, 3:39 AM EDT for 4 counties in North Carolina. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2023, 3:39 AM EDT (07:39 UTC)
- Expired
- Jul 14, 2023, 8:30 AM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, NC, Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:15 AM EDT | RAIN 5.15 | 7 S Oxford, NC | CoCoRAHS observer measured 5.15 inches of rain in the past 6 hours. |
| Jul 14, 6:15 AM EDT | RAIN 5.15 | 7 S Oxford, NC | CoCoRAHS observer measured 5.15 inches of rain in the past 6 hours. |
| Jul 14, 7:00 AM EDT | FLASH FLOOD | 4 N Purnell, NC | Road closed due to high water. |
| Jul 14, 7:00 AM EDT | FLASH FLOOD | 4 N Purnell, NC | Road closed due to high water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 201 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
439
WGUS52 KRAH 140739
FFWRAH
NCC069-077-181-185-140930-
/O.NEW.KRAH.FF.W.0022.230714T0739Z-230714T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
339 AM EDT Fri Jul 14 2023
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Franklin County in central North Carolina...
Southern Granville County in central North Carolina...
Southern Vance County in central North Carolina...
Southern Warren County in central North Carolina...
* Until 530 AM EDT.
* At 339 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Creedmoor, Louisburg, Butner, Franklinton, Kittrell, Bunn,
Youngsville, Stem, Centerville, Ingleside, Pilot, Falls Lake and
Lake Butner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3618 7880 3622 7863 3625 7833 3627 7829
3626 7822 3628 7796 3582 7825 3590 7831
3593 7835 3594 7840 3598 7843 3607 7868
3607 7878 3609 7881
FLASH FLOOD...RADAR INDICATED
$$
Leins2 follow-up statements
450
WGUS52 KRAH 140909
FFWRAH
NCC069-077-181-185-141230-
/O.EXT.KRAH.FF.W.0022.000000T0000Z-230714T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
509 AM EDT Fri Jul 14 2023
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Franklin County in central North Carolina...
Southern Granville County in central North Carolina...
Southern Vance County in central North Carolina...
Southern Warren County in central North Carolina...
* Until 830 AM EDT.
* At 509 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Creedmoor, Louisburg, Butner, Franklinton, Kittrell, Bunn,
Youngsville, Stem, Centerville, Ingleside, Pilot, Falls Lake and
Lake Butner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
If traveling, slow down to avoid hydroplaning.
&&
LAT...LON 3618 7880 3622 7863 3625 7833 3627 7829
3626 7822 3628 7796 3582 7825 3590 7831
3593 7835 3594 7840 3598 7843 3607 7868
3607 7878 3609 7881
FLASH FLOOD...RADAR INDICATED
$$
Leins705
WGUS72 KRAH 141229
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
829 AM EDT Fri Jul 14 2023
NCC069-077-181-185-141239-
/O.EXP.KRAH.FF.W.0022.000000T0000Z-230714T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin NC-Granville NC-Vance NC-Warren NC-
829 AM EDT Fri Jul 14 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 830 AM EDT THIS MORNING FOR
FRANKLIN, SOUTHERN GRANVILLE, SOUTHERN VANCE AND SOUTHERN WARREN
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT Saturday for a
portion of central North Carolina.
LAT...LON 3618 7880 3622 7863 3625 7833 3627 7829
3626 7822 3628 7796 3582 7825 3590 7831
3593 7835 3594 7840 3598 7843 3607 7868
3607 7878 3609 7881
$$
GIHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 1:19 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 1:19 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 119 AM EDT Fri Jul 14 2023 .SYNOPSIS... A lee surface trough will extend across the Piedmont of the southern middle Atlantic and Carolinas through the weekend. && .NEAR TERM /TONIGHT/... As of 840 PM Thursday... A few isolated storms moving across the NW Piedmont this evening will continue with isolated showers over the Sandhills later tonight. Shortwave energy will proceed to move across the Mid- Atlantic region bringing ongoing chance of isolated showers and storms through the overnight and early morning hours. Previous Discussion as of 239 PM Thursday...Dry weather continues this afternoon across central NC as the cu field continues to grow. We've seen modestly unstable conditions across our central to western Piedmont where dew points have mixed out into the upper 60s. Further south and east, better instability has developed as dew points remain in the lower 70s. So far today, convection has been confined to the coast (sea-breeze-induced) and over the high terrain and foothills of SC (close proximity to the sfc trough). Guidance continues to suggest that isolated to scattered showers/storms will develop along the sfc trough over the NC foothills the next few hours and trickle into our western zones through this evening. However, this activity should fade with eastward extent into tonight. As we turn to the overnight hours, there is still some uncertainty wrt to how far upstream convection over VA will extend southward into our area. However, latest runs of the HRRR (as well as the 12Z NAM nest) have backed off on driving this upstream convection through our area until at least 12Z. Thus, have trended the overnight POPs down some since this morning (still highest across the north) for the 06 to 12Z timeframe. Still, this may have to be updated as things evolve over the next several hours. Overall though, linger elevated instability (with better moisture to play with), will promote at least a slight chance for thunderstorms overnight if convection ends up trickling into our area. Otherwise, warm and muggy overnight lows in the mid 70s are expected. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... As of 239 PM Thursday... Coverage on Friday will largely depend on the evolution of upstream convection over VA in the pre-dawn hours Friday morning. The latest 12Z HREF ensemble mean guidance sags this convection into our northern/central areas by ~07Z to 12Z, decaying with southward extent through late Friday morning. This scenario would justify higher POPs in the 12Z to 18Z timeframe across the far north. However, there are a few individual HREF members (e.g. 12Z NAM nest, and to some extent the latest HRRR runs (15, 16, 17Z)) that don't bring any convection into our area until much later in the day. Regardless of which scenario plays out, there will be plenty of anomalous moisture for convection to tap into during the day/evening hours. Thus, any heavier rain could pose a threat for isolated instances of flash flooding in urban and low level areas (WPC has introduced a slight risk for excessive rainfall from generally Raleigh northeastward from 12Z Friday to 12Z Saturday; elsewhere marginal). Decided to lean on the HREF mean for POPs, with chance POPs early Friday sagging southward with time through 18Z. A re-generation of showers and storms along early morning outflow boundaries then appears possible Friday afternoon/evening supportive of higher POPs in this timeframe. Pinpointing exactly where the highest POPs is difficult given it'll be largely dependent on where the outflow boundaries set up. However, most CAM guidance hints at perhaps slightly higher coverage across the south and east Friday afternoon/evening. Decided to trend my forecast that way as a result. However, this may need to be modified later tonight from future shifts depending on the eventual evolution of upstream convection later tonight. Any lingering convection into the overnight period should subside through 12Z Saturday. High temps Friday may be a tad lower given the cloudiness and rain peaking in the upper 80s to lower 90s. Overnight lows in the lower to mid 70s are expected. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 345 PM Wednesday... This time frame starts with a continuation of high shower/storm chances, then pops start a daily downturn, with good chances Sun dwindling to isolated by the middle of next week. Persistent above normal temps and high humidity will pose increasing concern through next week, with daily highs generally in the upper 80s to mid 90s (and isolated upper 90s mid week) and lows in the upper 60s to mid 70s. Tue through Thu are expected to be the hottest days. Sat-Sun: Friday's high pops continue through much of the weekend, highest in the afternoon/evening. The strong/hot Desert Southwest ridge centered over CA/NV/AZ will further amplify, while the large cyclone centered over NE MB, and covering a large part of central Canada and the Upper Midwest, drops S and SE toward Lk Superior over the weekend. The blocking pattern persist across much of NOAM and Northeast Pacific, with a closed low off BC and an omega ridge (an extension of the Desert Southwest ridge) over BC/AB/NT. Weak surface troughing should persist over the W Piedmont of NC, keeping us within a warm and stagnant air mass and a light S-SW surface flow. Our mid level flow will remain rather modest, mostly staying around 15-20 kts, which will limit organization and strength of any convection. But with the gradual backing of our mid level flow, periodic jetlets of 850 mb SW flow to around 20 kts (mainly over our E sections Sun ahead of a passing H8 wave), forecast MUCAPE peaking at 1500-2500 J/kg each day, passage of weak mid level perturbations across the area, and forecast PW near or over 2" (areawide Sat, mainly E Sun) all support daily above-climo shower/storm chances. Will carry likely pops areawide Sat, then good chance W and likely E on Sun as some lower PW spreads into W sections behind the passing H8 trough. With high PW Sat and a warm column with light steering flow, meandering storm clusters may produce heavy rainfall. Low level thicknesses will stay above normal, favoring highs roughly a category above normal, and the tangible impacts of this become amplified given that we're nearing the climatological hottest part of the year. Mon-Thu: The blocked flow over Canada will mostly hold over NOAM through next week. The E Canada upper low will fill a bit as it tracks N through Quebec, while the closed low off BC holds largely in place, as does the blocking W/central Canada ridge, although we do see a piece of the offshore low undercut the rex block, tracking along the US border before dissipating over the Great Lakes. There is still little change in our surface pattern, with weak surface troughing holding over the Piedmont and stagnant air/light flow over central NC. PWs are projected to drop slightly to 1.25-1.75" W to E Mon through Wed, although some rebound back to around 2" is forecast by the op GFS/ECMWF by Thu. The Canada blocking will facilitate an eastward expansion and spreading of the hot Southwest ridge early to mid week toward the Gulf States and Southeast, which will result in well above normal thicknesses, an overall downturn in cloud coverage, and a dip in pops back to more seasonable isolated to scattered coverage each day. As low level humidity builds and with expected lower sky cover and lighter surface winds, we could have several successive days of 100-109F heat index over much of central NC (at least the Hwy 1 eastward sections). Several days of a heat advisory (at least) are possible for a portion of central NC in this pattern. Highs should be solidly in the low-mid (and possibly upper) 90s each day. -GIH && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 119 AM Friday... Southward propagating cold pool from VA is making its way into the northern fringes of NC, with new convection developing along the boundary. Not much in the way of hi-res guidance that is properly capturing this evolution, so much of the first 6 hours of the TAFs will be based on observational trends and extrapolation into a very favorable environment for nocturnal thunderstorm development. TSRA already developing at the Triad sites and they should see at least a few hours of thunder (MVFR cigs/vsbys) before daybreak. RDU/RWI also likely to get into the better thunder chances in the next few hours, while FAY may be on the outside looking in and may remain dry through 12Z. Morning convection should eventually taper off around 12Z with lingering MVFR cigs area-wide through approx 16Z. Lingering surface boundaries will be left in place from this morning's activity and these will likely serve as the focus for additional storm development this afternoon. MVFR thunder (cigs and vsbys) has been introduced at all sites during the afternoon hours with VCTS and/or VCSH lingering into the evening hours. Looking beyond 06Z Saturday, we should see MVFR cigs/vsbys develop area-wide Saturday morning. After that, the pattern is suggestive of daily shower and thunderstorm chances each afternoon, with overnight stratus/fog each day through at least Tuesday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...CA/Luchetti SHORT TERM...Luchetti LONG TERM...Hartfield AVIATION...Leins
Hazardous weather outlook, Jul 13, 2:50 PM EDT, 12 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 250 PM EDT Thu Jul 13 2023 NCZ008>011-024>028-040>043-075>078-083>086-088-089-140900- Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Anson-Richmond- Scotland-Hoke-Cumberland-Sampson- 250 PM EDT Thu Jul 13 2023 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The combination of high temperatures in the 90s and a very muggy airmass will result in multiple days with heat index values above 100 degrees this weekend into early next week. In addition, showers and storms will be possible each afternoon through next week. A few storms could become strong to severe on Friday with the primary potential hazard being isolated wind damage and large hail. Additionally, heavy rain associated with any stronger storm could produce isolated flash flooding in urban and low-lying areas Friday through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>023-038-039-073-074-140900- Person-Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery- 250 PM EDT Thu Jul 13 2023 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and storms will be possible each afternoon through next week. An isolated strong to severe thunderstorm, one also capable of producing heavy rain and minor flooding, cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 13, 10:24 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1024 PM EDT Thu Jul 13 2023
NCZ022-140300-
Guilford NC-
1024 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of northern Guilford
County through 1100 PM EDT...
At 1024 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Greensboro, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensboro, Summerfield, Stokesdale, Haw River State Park, Lake
Townsend Marina, Lake Townsend, Lake Jeanette Marina, Monticello,
Lake Brandt and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3624 7953 3622 7953 3607 7995 3620 8004
3626 8004
TIME...MOT...LOC 0224Z 237DEG 42KT 3619 7984
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Jul 14, 12:34 AM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1234 AM EDT Fri Jul 14 2023
NCZ007-008-024-025-140530-
Durham NC-Person NC-Orange NC-Granville NC-
1234 AM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of Person, northern
Orange, Granville and northwestern Durham Counties through 130 AM
EDT...
At 1233 AM EDT, Doppler radar was tracking a strong thunderstorm near
Prospect Hill, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oxford, Roxboro, Butner, Rougemont, Concord, Stem, Stovall, Carr,
Lake Michie and Mayo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3625 7851 3613 7879 3611 7926 3624 7926
3624 7915 3654 7914 3654 7851
TIME...MOT...LOC 0433Z 256DEG 18KT 3631 7913
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Special weather statement, Jul 14, 1:07 AM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
107 AM EDT Fri Jul 14 2023
NCZ010-011-140600-
Warren NC-Halifax NC-
107 AM EDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of Warren and
northwestern Halifax Counties through 200 AM EDT...
At 106 AM EDT, Doppler radar was tracking a strong thunderstorm near
Norlina, or near Warrenton, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke Rapids, Warrenton, Halifax, Norlina, Littleton, Enfield,
Weldon, Macon, Glenview and Medoc Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3651 7790 3648 7776 3648 7765 3644 7762
3641 7755 3637 7755 3634 7759 3631 7757
3613 7772 3616 7775 3614 7789 3619 7792
3618 7798 3621 7802 3621 7811 3625 7813
3627 7830 3632 7828 3654 7832 3654 7790
TIME...MOT...LOC 0506Z 290DEG 26KT 3647 7814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Special weather statement, Jul 14, 1:29 AM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
129 AM EDT Fri Jul 14 2023
NCZ007>009-024>026-140630-
Franklin NC-Vance NC-Durham NC-Person NC-Orange NC-Granville NC-
129 AM EDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of Person, Vance,
northeastern Orange, Granville, northern Durham and northwestern
Franklin Counties through 230 AM EDT...
At 128 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Henderson to Hillsborough. Movement was
south at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Durham, Henderson, Oxford, Roxboro, Hillsborough, Creedmoor, Butner,
Franklinton, Kittrell and Rougemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3632 7828 3630 7828 3627 7831 3625 7819
3626 7817 3624 7816 3625 7814 3621 7811
3616 7820 3609 7850 3608 7873 3607 7875
3606 7875 3599 7918 3638 7914 3654 7880
3654 7832
TIME...MOT...LOC 0528Z 005DEG 10KT 3637 7848 3608 7912
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LeinsThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:24 PM EDT | Special Weather Statement | RAH | Guilford | 36 min |
| Jul 14, 12:34 AM EDT | Special Weather Statement | RAH | Granville, Person | 56 min |
| Jul 14, 1:07 AM EDT | Special Weather Statement | RAH | Halifax, Warren | 53 min |
| Jul 14, 1:29 AM EDT | Special Weather Statement | RAH | Granville, Orange, Person, Vance | 61 min |
| Jul 14, 1:34 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Halifax, Orange, Person, Vance and 1 more | 4 hr |
| Jul 14, 2:25 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Vance, Warren | 74 min |
| Jul 14, 3:16 AM EDT | Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 21 hr |
| Jul 14, 4:19 AM EDT | Areal Flood Advisory | RAH | Durham, Orange, Wake | 86 min |
| Jul 14, 4:42 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash, Wilson | 5 hr |
| Jul 14, 5:20 AM EDT | Areal Flood Advisory | RAH | Chatham, Harnett, Lee, Moore, Wake | 25 min |
| Jul 14, 5:45 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Lee, Wake | 105 min |
| Jul 14, 7:04 AM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Nash, Wilson | 3 hr |
| Jul 14, 8:49 AM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Jul 14, 8:52 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Orange, Wake | 112 min |
| Jul 14, 9:05 AM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson, Wayne | 4 hr |
| Jul 14, 9:20 AM EDT | Flash Flood Warning | RAH | Cumberland, Sampson | 3 hr |
| Jul 14, 10:04 AM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Jul 14, 10:55 AM EDT | Special Weather Statement | RAH | Sampson | 50 min |
| Jul 14, 11:41 AM EDT | Flash Flood Warning | RAH | Sampson | 2 hr |
| Jul 14, 11:42 AM EDT | Special Weather Statement | RAH | Sampson | 48 min |
| Jul 14, 12:20 PM EDT | Special Weather Statement | RAH | Bladen | 40 min |
| Jul 14, 12:30 PM EDT | Areal Flood Advisory | RAH | Sampson | 3 hr |
| Jul 14, 12:31 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 44 min |
| Jul 14, 12:43 PM EDT | Tornado Warning | RAH | Sampson | 22 min |
| Jul 14, 1:00 PM EDT | Special Weather Statement | RAH | Orange | 30 min |
| Jul 14, 1:20 PM EDT | Special Weather Statement | RAH | Bladen | 55 min |
| Jul 14, 1:30 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 60 min |
| Jul 14, 1:32 PM EDT | Special Weather Statement | RAH | Orange | 58 min |
| Jul 14, 1:36 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 39 min |
| Jul 14, 2:52 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Wake | 53 min |
| Jul 14, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 1 more | 46 min |
| Jul 14, 3:37 PM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 1 more | 53 min |
| Jul 14, 4:37 PM EDT | Special Weather Statement | RAH | Moore | 38 min |
| Jul 14, 4:52 PM EDT | Special Weather Statement | RAH | Richmond | 53 min |
| Jul 14, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 64 min |
| Jul 14, 5:23 PM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 112 min |
| Jul 14, 5:37 PM EDT | Flash Flood Warning | RAH | Richmond | 113 min |
| Jul 14, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 22 min |
| Jul 14, 7:19 PM EDT | Special Weather Statement | RAH | Randolph | 56 min |
| Jul 14, 7:51 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| Jul 14, 7:57 PM EDT | Areal Flood Advisory | RAH | Davidson, Montgomery, Randolph | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.